Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 12, 2011, 3:44 PM MST for Pima County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 3:44 PM MST (22:44 UTC)
- Expired
- Aug 12, 2011, 4:18 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 159 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS55 KTWC 122244
SVRTWC
AZC019-122330-
/O.NEW.KTWC.SV.W.0077.110812T2244Z-110812T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
344 PM MST FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PAPAGO FARMS...OR 23 MILES
SOUTHWEST OF SELLS...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3174 11240 3176 11244 3195 11236 3184 11212
3167 11216
TIME...MOT...LOC 2244Z 103DEG 4KT 3178 11224
$$
MEYER2 follow-up statements
689
WWUS55 KTWC 122300
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
400 PM MST FRI AUG 12 2011
AZC019-122330-
/O.CON.KTWC.SV.W.0077.000000T0000Z-110812T2330Z/
PIMA AZ-
400 PM MST FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR SOUTH CENTRAL PIMA COUNTY...
AT 354 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAPAGO FARMS...OR 24
MILES SOUTHWEST OF SELLS...MOVING WEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3174 11240 3176 11244 3195 11236 3184 11212
3167 11216
TIME...MOT...LOC 2300Z 103DEG 4KT 3178 11226
$$
MEYER734
WWUS55 KTWC 122318
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
418 PM MST FRI AUG 12 2011
AZC019-122328-
/O.CAN.KTWC.SV.W.0077.000000T0000Z-110812T2330Z/
PIMA AZ-
418 PM MST FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY IS
CANCELLED...
AT 418 PM MST THE THUNDERSTORM NEAR PAPAGO FARMS HAD DIMINISHED IN
INTENSITY AND MOVED NORTHWEST.
LAT...LON 3174 11240 3176 11244 3195 11236 3184 11212
3167 11216
TIME...MOT...LOC 2318Z 103DEG 4KT 3178 11228
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:15 PM MST, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 12, 2:15 PM MST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST FRI AUG 12 2011 .SYNOPSIS...EXPECT SCATTERED THUNDERSTORMS ACROSS SOUTHEAST ARIZONA TONIGHT. SLIGHTLY LESS THUNDERSTORM ACTIVITY SATURDAY THEN SUFFICIENT MOISTURE FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS STARTING SUNDAY AND CONTINUING DURING THE UPCOMING WEEK. && .DISCUSSION...VERY MOIST ENVIRONMENT CONTINUES THIS AFTERNOON WITH DEWPOINTS VALID 21Z GENERALLY IN THE LOWER-MID 60S. ALSO...BLENDED TOTAL PRECIP WATER VALUES RANGED FROM 1.40 INCHES VICINITY OF THE WHITE MOUNTAINS TO 1.85 INCHES ACROSS WRN PIMA COUNTY. FAVORED AREAS FOR SHOWERS/TSTMS THRU THE REST OF THIS AFTERNOON EXPECTED TO BE SOUTH TO SOUTHWEST OF TUCSON ASSOCIATED WITH INVERTED TROUGH MOVING NWWD ACROSS NRN SONORA. ALSO...SHOWERS/TSTMS TO CONTINUE TO ORGANIZE ACROSS THE WHITE MOUNTAINS NE OF SAFFORD. TONIGHT...WILL OPT FOR CHANCE-CATEGORY POPS ACROSS MUCH OF THIS FORECAST AREA. AM SOMEWHAT CONCERNED ABOUT SHOWERS/TSTMS THAT ARE PROGGED VIA THE UNIV OF AZ 12Z GFS WRF TO MOVE SWWD ACROSS NRN GREENLEE/GRAHAM COUNTIES EARLY THIS EVENING. CONVECTIVE ACTIVITY TO THEN MOVE INTO THE TUCSON METRO AREA SHORTLY AFTER SUNSET. OUTFLOW ASSOCIATED WITH THESE SHOWERS/TSTMS MAY GENERATE WIND GUSTS OF 40-50 MPH OR SUCH. LIMITING FACTOR TO THIS SCENARIO IS FAIRLY STABLE ENVIRONMENT AS PER THE 12/12Z KTWC SOUNDING. AT ANY RATE...GIVEN UNCERTAINTY OF EVENTUAL EVOLUTION AND POTENTIAL PROGRESSION OF THIS CONVECTIVE SYSTEM...HAVE OPTED TO KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AREA-WIDE AFTER MIDNIGHT. SAT...12/12Z GFS PROGS MID-LEVEL DRYING TO OCCUR ACROSS MUCH OF SE AZ WITH UPPER HIGH TO BE CENTERED OVER NE NEW MEXICO. THUS WILL MAINTAIN A SLIGHT CHANCE-CATEGORY POPS ACROSS THE HIGHER TERRAIN EAST OF TUCSON AND A SLIGHT CHANCE OF SHOWERS/TSTMS ELSEWHERE. SUN-MON...HIGH PRESSURE TO BE CENTERED OVER NORTH TX AND DEEPER MOISTURE PROGGED TO BE OVER FAR SE AZ/SW NEW MEXICO. WILL HAVE CHANCE-CATEGORY POPS ACROSS ERN SECTIONS WITH SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS AND TSTMS FOR THE TUCSON METRO AREA. PRECIP-FREE CONDITIONS FOR WRN PIMA COUNTY. TUE-FRI...UPPER HIGH TO EXPAND WWD OVER THE SWRN CONUS. DEEPER MOISTURE TO GRADUALLY INCREASE AND BE SUFFICIENT FOR CHANCE-CATEGORY POPS ACROSS NRN GREENLEE/GRAHAM/COCHISE/SANTA CRUZ COUNTIES. WILL CONTINUE WITH A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM TUCSON WWD/NWWD. NEAR NORMAL HIGH TEMPS TO OCCUR THIS WEEKEND AND DURING THE UPCOMING WEEK. && .AVIATION...SCT TSRA/SHRA THRU THIS EVENING THEN PRECIP DECREASING IN COVERAGE 06Z-12Z SATURDAY. ISOLD-SCT TSRA/SHRA TO OCCUR 18Z-23Z SATURDAY. MVFR CIGS/VSBYS AND WIND GUSTS TO 45 KTS WITH THE STRONGER TSRA. OTHERWISE...SCT-BKN CLOUDS WITH BASES AT 6-10K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND AND DURING THE UPCOMING WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 12, 8:04 AM MST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 804 AM MST FRI AUG 12 2011 AZZ503-507>515-130600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. ALSO...WIND GUSTS OF 40 TO 50 MPH MAY OCCUR WITH THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS. ALSO...EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502-504>506-130600- TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AS WELL AS GUST WINDS OVER 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-130600- WESTERN PIMA COUNTY- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY CONDITIONS WILL PREVAIL MONDAY. OTHERWISE...THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE GUSTY WINDS OVER 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:43 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 2 hr |
| Aug 11, 6:55 PM MST | Flash Flood Warning | TWC | Cochise | 110 min |
| Aug 11, 8:49 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 12, 3:16 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Aug 12, 3:30 PM MST | Areal Flood Advisory | TWC | Greenlee | 2 hr |
| Aug 12, 4:40 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 50 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.